EconPapers    
Economics at your fingertips  
 

An axiomatic justification of mediation in bankruptcy problems

José-Manuel Giménez-Gómez ()

Working Papers from Universitat Rovira i Virgili, Department of Economics

Abstract: This paper provides a natural way of reaching an agreement between two prominent proposals in a bankruptcy problem. Particularly, using the fact that such problems can be faced from two different points of views, awards and losses, we justify the average of any pair of dual bankruptcy rules through the definition a double recursive process. Finally, by considering three posible sets of equity principles that a particular society may agree on, we retrieve the average of old and well known bankruptcy rules, the Constrained Equal Awards and the Constrained Equal Losses rules, Piniles’ rule and its dual rule, and the Constrained Egalitarian rule and its dual rule. Keywords: Bankruptcy problems, Midpoint, Bounds, Duality, Recursivity. JEL classification: C71, D63, D71.

Keywords: Fallida; Jocs cooperatius; Economia del benestar; Elecció social; 33 - Economia (search for similar items in EconPapers)
Date: 2011
New Economics Papers: this item is included in nep-gth
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/2072/169779

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:urv:wpaper:2072/169779

Access Statistics for this paper

More papers in Working Papers from Universitat Rovira i Virgili, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Ariadna Casals ().

 
Page updated 2025-03-20
Handle: RePEc:urv:wpaper:2072/169779